|Ed visiting Greece last summer|
“So the journey continues for Ed. A recent PET Scan has shown the “chemo lite” he has been on for the past few months is not working as it should. The cancer nodes are advancing again in his lungs. Fortunately, the metastasized colorectal cancer has not spread yet beyond the lungs. However, Thursday he will be back on the more virulent chemo he was on for 24 weeks each of the last two years, this time the same combination as in 2015, to see if it works again to reduce the growths. The doctors will monitor closely to see if the advancement is curtailed. If not (and the treatments may not work again even if they did last year), then we will be on to the next stage of treatments. Ed also now has mounting fluid in the lining of his lungs (common for this type of cancer) that is beginning to cause some breathing and coughing issues at times. BUT, the energizer bunny keeps marching forward. He is still working at Stanford, walking 2 miles each way to work, and seeing theatre like a mad man (14 shows and a ballet in JANUARY)! We are hoping he can continue at a close or similar pace for a long time. Keep your good thoughts pumping his way! Thanks for all your continued support!!”
More details: I am about to start my third year and another round of FOLFIRI chemo. I did FOLFOX 2 years ago and I’m dealing with the debilitating side effects of chemo induced peripheral neuropathy. I then went on Panitumumab for a couple of months. That was a mistake; it had no positive effect in preventing tumor growth. Then last year, the chemo combination was changed to FOLFIRI. Meanwhile, complications are starting to pile up. Last summer I had to deal with an anal fissure that I think was caused by constipation. (That’s not counting the anal fistula I had to deal with prior the starting chemotherapy.) This past fall I developed a blood clot in my leg. I was on Coumadin for a couple of months but I couldn’t stabilize the dosage. I am now on Pradaxa. Last week I was told that the coughing and chest pain I was caused by malignant pleural effusion (fluid in the lining of my lungs).